What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 5, 5:58 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 5, 5:58 AM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
658 AM CDT Wed Jul 5 2017
.AVIATION...
Widespread SHRA/TSRA along and north of ktxk has resulted in
intermittent VIS restrictions at the said terminal. These storms
could near keld but confidence is low and thus a VCTS has been
inserted. MVFR CIGS and VFR CIGS has been plaguing a few
terminals especially sites that are not affected by the rainfall.
Could see CIGS and VIS bounce around criteria until mid-late
morning, where VFR criteria is expected. The aforementioned
precipitation is expected to gradually wane throughout the
morning/early afternoon hours with isolated -SHRA/-TSRA capable of
developing just about anywhere this afternoon, given the moist
conditions. Computer models hint at chances for renewed
precipitation this evening- overnight, but exact location of
development will be highly dependent on where lingering frontal
boundaries from this morning's convection. Will expect terminals
north of the Interstate-20 corridor, particularly ktxk could be
under gun once again.
&&
.PREV DISCUSSION... /issued 611 AM CDT Wed Jul 5 2017/
DISCUSSION...
A strong cluster of storms has developed near a weak sfc front
across portions of extreme SE Oklahoma, adjacent SW Arkansas, and
extreme NE Texas this morning generally along the Red River.
Radar estimates up to 4 inches of rainfall in the same vicinity
as storms have essentially trained over the same area. Not
expecting much movement in these storms over the next few hours,
so Flash Flooding is a good possibility in this area. By mid
morning, storms should decrease in intensity and begin to diminish
across the region. However, another round of isolated to scattered
storms is expected to develop across the region, with the highest
concentration in North Central Louisiana this afternoon. Once
again, another round of storms will develop late tonight as a
shortwave disturbance moves along the Red River. Isolated to
scattered showers and thunderstorms will linger across the region
on Thursday as the shortwave departs the region. By Friday, a weak
sfc front will try to push through the region, but not expecting
it to get past the Interstate 20 corridor. No drier air is
expected with it, but another round of showers and thunderstorms
will be possible along the boundary.
Models indicate that upper level ridging will remain in place
over the Rockies and northwest flow aloft will remain in place
across our region over the weekend through early next week along
with weak upper level troughing. Several shortwave disturbances
will track across the region giving us a chance of precip each day
along in addition to diurnal afternoon thunderstorm development.
Temperatures will generally remain in the upper 80s to low 90s
across the region with lows in the low to mid 70s, but some
uncertainties in temperatures are possible due to the location
and timing of convection. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 91 75 90 74 / 30 30 30 20
MLU 93 75 91 73 / 30 30 30 30
DEQ 86 69 89 69 / 80 30 30 10
TXK 89 72 89 73 / 60 30 30 10
ELD 87 73 89 71 / 30 30 30 20
TYR 90 74 92 74 / 30 30 20 20
GGG 91 75 91 74 / 30 30 30 20
LFK 94 76 93 74 / 20 20 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
29/20
Hazardous weather outlook, Jul 5, 6:19 AM CST, 41 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
719 AM CDT Wed Jul 5 2017
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061230-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
719 AM CDT Wed Jul 5 2017
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
A strong line of showers and thunderstorms continues to move
slowly to the ESE across extreme Northeast Texas, southeast
Oklahoma, and adjacent SW Arkansas this morning. This has resulted
in several Flash Flooding reports due to over 4 inches of
rainfall in several areas. Additional flooding is possible through
mid morning. This line is expected to diminish by noon, but
daytime heating may allow for additional widely scattered
thunderstorms this afternoon across the rest of the region.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Multiple rounds of thunderstorms will be possible through early
next week as several disturbances will move slowly across the
region from the northwest. While the threat of a few isolated
severe storms cannot be ruled out, widespread severe weather is
not expected.
.SPOTTER INFORMATION STATEMENT...
Due to the isolated nature of the severe threat, activation of
emergency management personnel, amateur radio operators, and
storm spotters is not anticipated through tonight.
20
In the hours before
Local storm report, Jul 5, 5:23 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLASH FLOOD VALLIANT 34.00N 95.09W
07/05/2017 MCCURTAIN OK EMERGENCY MNGR
SEVERAL INCHES OF WATER FLOWING OVER HIGHWAY
70 IN VALLIANT.
&&
20Local storm report, Jul 5, 5:44 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
644 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM FLASH FLOOD FOREMAN 33.72N 94.40W
07/05/2017 LITTLE RIVER AR LAW ENFORCEMENT
SHERIFF REPORTS FLASH FLOODING ACROSS HWY
108 NEAR FOREMAN.
&&
20Local storm report, Jul 5, 5:47 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
647 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM FLASH FLOOD 7 SE WINTHROP 33.77N 94.26W
07/05/2017 LITTLE RIVER AR LAW ENFORCEMENT
SHERIFF REPORTS FLASH FLOODING ACROSS HWY
234 NEAR THE ALLEENE COMMUNITY.
&&
20Local storm report, Jul 5, 5:58 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM TSTM WND DMG 3 E TOM 33.74N 94.52W
07/05/2017 MCCURTAIN OK 911 CALL CENTER
TREE DOWN ALONG THE WESTBOUND LANE OF
HIGHWAY 3. GROUND IS SATURATED FROM THE
FLOODING RAINS.
&&
PALMERLocal storm report, Jul 5, 6:03 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD 2 W BOKHOMA 33.82N 94.61W
07/05/2017 MCCURTAIN OK 911 CALL CENTER
SEVERAL REPORTS OF FLASH FLOODING ACROSS THE
SOUTHERN AND WESTERN PORTIONS OF MCCURTAIN
COUNTY.
&&
PALMERSpecial weather statement, Jul 5, 6:18 AM CST, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
718 AM CDT WED JUL 5 2017
ARZ050-051-059-060-070-071-OKZ077-TXZ096-097-108>112-124>126-051315-
Howard AR-Lafayette AR-Sevier AR-Little River AR-Miller AR-
Hempstead AR-McCurtain OK-Marion TX-Wood TX-Franklin TX-Morris TX-
Upshur TX-Cass TX-Camp TX-Bowie TX-Red River TX-Titus TX-
718 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HEMPSTEAD...
SEVIER...CENTRAL LAFAYETTE...SOUTHEASTERN HOWARD...LITTLE RIVER...
MILLER...SOUTHEASTERN MCCURTAIN...NORTHWESTERN MARION...FRANKLIN...
BOWIE...NORTHERN UPSHUR...TITUS...CASS...NORTHEASTERN WOOD...
MORRIS...CAMP AND RED RIVER COUNTIES UNTIL 815 AM CDT...
At 718 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Horatio to 10 miles northeast of Boxelder
to Deport. Movement was south at 45 mph.
Winds of 30 to 40 mph and very heavy rainfall will be possible with
these storms.
Locations impacted include...
Texarkana, Mount Pleasant, De Queen, Atlanta, Wake Village, Ashdown,
New Boston, Pittsburg, Winnsboro, Clarksville, Stamps, Lewisville,
Mineral Springs, Dierks, Horatio, Foreman, Boxelder, Hagansport,
Leesburg and Idabel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 9531 3380 9531 3386 9490 3417 9405
3326 9345 3326 9348 3321 9348 3285 9456
3274 9538 3296 9542
TIME...MOT...LOC 1218Z 345DEG 38KT 3390 9440 3361 9481 3352 9535
FB